0

votes

Prevacid and Acne connection... Anyone?

Answered on March 30, 2014
Created March 27, 2014 at 6:01 PM

I have a strange mystery of acne and would love of anyone could take a crack at it: Two years ago I ended a two year long stint with gastrointestinal issues (mainly GERD) and accompanying fatigue. During this whole time I was taking Prevacid (lansoprazole) a proton pump inhibitor. I read about how awful this medication was and decided to gradually lower my doses until I was completely off. I also cut all sugar and wheat and as a result my stomach was essentially healed after a couple months.

Now, all was good except that as soon as I finished the Prevacid, I began to break out with cystic acne. it became very severe. Now, here I am 2 years later and still have the acne. I have tried paleo diet which has helped a lot. But not eliminated it. The most effective thing I did to help it was the RenewLife CleanseSmart 30 day cleanse. This helped tremendously. That was a year ago, I am now doing the cleanse again and it appears to have made my skin much worse (I'm 12 days into it) But i know this may be a good sign.

Any ideas about what the culprit may be? Why did quitting Prevacid leave me with cystic acne? Is it something hormonal?

I know all signs point to a gut issue (duh), but i have had a drastic diet to promote a healthy gut for about 1.5 years and it hasn't changed much. The cleanse has helped the most.

Thoughts?!

Medium avatar

on March 27, 2014
at 09:33 PM

Wow! Very cool. Thats interesting, I have never heard of that. I have some high quality himalayan sea salt that I will begin to try this with tonight. I will keep you posted.

Thanks!

7904c7276d7e48f1be887fabd263bfd9

(300)

on March 27, 2014
at 09:13 PM

What's the theory behind this?

Medium avatar

on March 27, 2014
at 06:33 PM

Yes. I left out diet specifics because I essentially tried all possible variations. Dairy of any kind makes it worse (I thinks its the sugar). I did the autoimmune protocol diet and slowly introduced things after a couple months. Didn't seem to have any effect. I have eaten tons of fermented food but if anything, skin became a bit worse (again, from the sugar I think).

I just find it strange that I had never experience any acne in my life until the moment I quit Prevacid. I have now had it for a couple years.

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

5 Answers

0
782d92f4127823bdfb2ddfcbcf961d0e

on March 30, 2014
at 12:43 AM

Possibly a candida overgrowth problem? Not sure what made me think of this but it may be worth checking out.

0
Medium avatar

on March 29, 2014
at 04:23 AM

@VicktorVaughn here is interesting stats that might help you regarding Prevacid (lansoprazole). Latest report from 61425 patients reveals that Prevacid (Lansoprazole) leads to following side effects ACNE (skin problem that causes pimple), rheumatoid arthritis, multiple sclerosis etc.

Cysts are the most serious type of acne blemish. They feel like fluid lumps under skin’s surface.

Here are some of the factors that may have cause you the cystic acne

1) Overactive oil glands

2) Hair follicle i.e pore may consist of excess dead skin cells

Here are some of the home remedies you can try out cystic acne

1) Using Baking Soda

2) By taking 1-2 tablespoon and adding water form a paste. Apply this paste on your face for 20 mins . Wash your face with water after 20 mins and moisturize your skin. You will definitely find decrease in acne.

3) Diet Control

Recommended diet in this situation is low-glycemic. Avoid veggies, bean whole grains etc.

4) If possible then take an advice from health care professional for Cystic acne tablets or medicines treatment.

5) Simply apply a dab of toothpaste to each cyst (gel based toothpaste only) and in the morning your cysts should be noticeably smaller.

0
90bcfafd2ef73fea5398c483c593349e

on March 27, 2014
at 09:06 PM

I don't know anything about Prevacid, but I've also experienced acne after going off a medication. In my case the "medication" was my Mirena IUD, which released low levels of levonorgestrel into my system. I had it removed 9 months ago and my acne flared up immediately and has still not gone away. It's unsettling to think that mainstream medications such as these can cause such long-term side effects, isn't it? It makes me never want to take a medication again.

Good news, though! I've had pretty good success treating the acne with sea salt. Yep, you read that right! For the last three weeks I've been applying a 1:5 ratio of sea salt:water to my acne affected areas with a cotton ball. The inflammation and redness went down immediately, and zits in progress resolved themselves within a couple of days. Since then I've had a great reduction in the number of new zits that form. The few that have formed stay very small and resolve themselves quickly with no bleeding, no pus, and no scabbing. They leave no hyper-pigmentation and no pitting. Since my zits have historically taken up to 4 weeks to form (and I've been doing this less than 3 weeks) I might achieve total acne destruction by week 6 or so. I've got my fingers crossed.

How to implement this yourself:

1) Go to the spice section in your grocery store and purchase 100% pure sea salt. The ingredient list on the package should list one thing: salt. Avoid any product with anti-caking agents, magnesium, or iodine. Don't forget to pick up cotton balls while you're at it...

2) Place 1 tablespoon of the salt in a clean glass jar with 5 tablespoons filtered water. Put this mixture in the microwave for 30 seconds or so to achieve maximum dissolution of the salt. I recommend using a jar with a tight lid so you can keep the solution on your bathroom counter without having to make it fresh for each use.

3) Rinse your skin in warm water and pat dry with a clean towel. Apply the salt solution to your affected areas and let it dry. I do this in the morning before I go to work and in the evening after I get home. Try not to do it immediately before bed so the salt has a chance to work before getting wiped off by your pillow. If visible salt crystals form on your skin, gently brush these off.

4) Watch your zits deflate and feel unstoppable.

Let me know if you have any questions and good luck, @VicktorVaughn!

Medium avatar

on March 27, 2014
at 09:33 PM

Wow! Very cool. Thats interesting, I have never heard of that. I have some high quality himalayan sea salt that I will begin to try this with tonight. I will keep you posted.

Thanks!

7904c7276d7e48f1be887fabd263bfd9

(300)

on March 27, 2014
at 09:13 PM

What's the theory behind this?

0
Medium avatar

on March 27, 2014
at 06:31 PM

Yes. I left out diet specifics because I essentially tried all possible variations. Dairy of any kind makes it worse (I thinks its the sugar). I did the autoimmune protocol diet and slowly introduced things after a couple months. Didn't seem to have any effect. I have eaten tons of fermented food but if anything, skin became a bit worse (again, from the sugar I think).

I just find it strange that I had never experience any acne in my life until the moment I quit Prevacid. I have now had it for a couple years.

0
7904c7276d7e48f1be887fabd263bfd9

(300)

on March 27, 2014
at 06:25 PM

Should probably give some type of indication about what types of foods you eat. Ideally you would eliminate any foods that can cause gut issues or are allergenic. On top of that you could try things that promote gut health - Fermented foods,resistant starch, low sugar/Gi foods.

Also things like stress can be a trigger of inflammation, so maybe try some sort of relaxation/breathing teqniques.

Disclaimer: I have no clue about anything I'm talking about.

Medium avatar

on March 27, 2014
at 06:33 PM

Yes. I left out diet specifics because I essentially tried all possible variations. Dairy of any kind makes it worse (I thinks its the sugar). I did the autoimmune protocol diet and slowly introduced things after a couple months. Didn't seem to have any effect. I have eaten tons of fermented food but if anything, skin became a bit worse (again, from the sugar I think).

I just find it strange that I had never experience any acne in my life until the moment I quit Prevacid. I have now had it for a couple years.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!